MAUDE Adverse Event Report: SYNTHES GMBH 3.0 TI HDLESS COMP SCR-SHORT THREAD 40; SCREW, FIXATION, BONE

SYNTHES GMBH 3.0 TI HDLESS COMP SCR-SHORT THREAD 40; SCREW, FIXATION, BONE
Model Number 04.226.040
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cdepuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Omplainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in uruguay as follows: this report is being filed after the review of the following journal article: camacho, e., craviotto, m., and d'oliviera, l.(2021), how to manage complications related to the use of intramedullary screws in metacarpal fractures: case series, revista iberoamericana de cirugi´a de la mano, vol.49, pages 4¿12 (uruguay) the present study aims to present a case series of complications related to intramedullary screws in metacarpal fractures which required surgical reinterventions, and to describe the technique used to solve these intercurrences.From 2016 to 2019, a total of 3 complications were reported in 45 patients with metacarpal fractures submitted to surgical treatment.The mean age of the patients with complications was 23 years.These patients were treated with intramedullaryscrews for stabilization.Implants used were intramedullary headless compression screws (hcss, depuy synthes, raynham, ma , us).The patients were followed up from 2 months to 3 years after surgery, with a mean follow-up of 6 months.The following complications were reported as follows: a 31-year-old male patient had bony protrusion and intense pain on palpation at the operated metacarpal bone.A control radiograph showed loss of fracture reduction.The fracture was stabilized with the compression-screw technique.The patient presented a favorable evolution with rehabilitation, achieving complete range of motion of the metacarpophalangeal joint, from 0° to 90°.Clinical consolidation and radiological consolidation of the fracture site were observed 4 and 6 weeks after the reintervention respectively.The patient resumed hiswork activities 4 weeks after surgery.2 patients presented with pain and edema on the fracture site after a new trauma to the operated ray.Radiographs revealed screw bending.A new surgery was performed using the previous approach, with implant extraction through the metacarpal head, with no intercurrences.In both cases, the fracture site was stabilized with an intramedullary screw with 3.0mm in diameter and 40mm in length.Both patients presented good postoperative rehabilitation, achieving clinical consolidation at four weeks, and then resuming their usual activities.Full range of motion of the metacarpophalangeal joint was achieved, from 0° to 90° degrees.This report is for a synthes hcs.This is report 2 of 2 for (b)(4).

Brand Name
3.0 TI HDLESS COMP SCR-SHORT THREAD 40
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14598352
Report Number8030965-2022-03688
Device Sequence Number16667966
Product Code HWC
UDI-Device Identifier10886982121882
UDI-Public10886982121882
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
K161616
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.226.040
Device Catalogue Number04.226.040
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2022
Initial Report FDA Received Date06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown